Alert archive / Montana / Wind Chill Warnings in 2017
Wind Chill Warning 2, NWS Glasgow, MT
NWS Glasgow, MT issued this wind chill warning at Feb 8, 2017, 2:50 AM MST for Daniels County, Sheridan County, Valley County, Montana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2017, 2:50 AM MST (09:50 UTC)
- Expired
- Feb 8, 2017, 9:19 AM MST
- In force
- 6 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Sheridan County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 90 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
421 WWUS45 KGGW 080950 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service GLASGOW MT 250 AM MST Wed Feb 8 2017 MTZ018-019-061-082000- /O.UPG.KGGW.WC.Y.0008.000000T0000Z-170208T2000Z/ /O.NEW.KGGW.WC.W.0002.170208T0950Z-170208T2000Z/ Daniels-Sheridan-Northern Valley- Including the cities of Scobey, Plentywood, Medicine Lake, and Opheim 250 AM MST Wed Feb 8 2017 ...WIND CHILL WARNING IN EFFECT UNTIL 1 PM MST THIS AFTERNOON... The National Weather Service in Glasgow has issued a Wind Chill Warning...which is in effect until 1 PM MST this afternoon. The Wind Chill Advisory is no longer in effect. * WIND CHILL...As low as 45 below. * IMPACTS...Dangerous wind chills will produce frostbite on exposed skin within 10 minutes. * WINDS...West 10 to 15 mph with gusts up to 25 mph. * TEMPERATURES...15 below to 30 below zero. PRECAUTIONARY/PREPAREDNESS ACTIONS... Try to dress adequately. Be sure to wear layered light weight and wind proof clothing, and wear a hat and mittens for protection from the dangers of frostbite. && $$ MTZ016-017-020>027-059-060-062-082000- /O.CON.KGGW.WC.Y.0008.000000T0000Z-170208T2000Z/ Central and Southeast Phillips-Central and Southern Valley- Western Roosevelt-Petroleum-Garfield-McCone-Richland-Dawson- Prairie-Wibaux-Northern Phillips-Southwest Phillips- Eastern Roosevelt- Including the cities of Malta, Saco, Glasgow, Fort Peck, Hinsdale, Frazer, Wolf Point, Poplar, Winnett, Jordan, Circle, Sidney, Fairview, Glendive, Richey, Terry, Wibaux, Whitewater, Zortman, and Culbertson 250 AM MST Wed Feb 8 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM MST THIS AFTERNOON... * WIND CHILL...As low as 36 below. * IMPACTS...Dangerous wind chills will produce frostbite on exposed skin within 30 minutes. * WINDS...West 5 to 10 mph. * TEMPERATURES...19 below to near zero. PRECAUTIONARY/PREPAREDNESS ACTIONS... Try to dress adequately. Be sure to wear layered light weight and wind proof clothing, and wear a hat and mittens for protection from the dangers of frostbite. && $$
1 follow-up statement
286 WWUS45 KGGW 081619 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service GLASGOW MT 919 AM MST Wed Feb 8 2017 ...Bitter cold wind chills to continue through early this afternoon... MTZ018-019-061-082000- /O.CAN.KGGW.WC.W.0002.000000T0000Z-170208T2000Z/ /O.EXA.KGGW.WC.Y.0008.000000T0000Z-170208T2000Z/ Daniels-Sheridan-Northern Valley- Including the cities of Scobey, Plentywood, Medicine Lake, and Opheim 919 AM MST Wed Feb 8 2017 ...WIND CHILL ADVISORY IN EFFECT UNTIL 1 PM MST THIS AFTERNOON... ...WIND CHILL WARNING IS CANCELLED... The National Weather Service in GLASGOW has issued a Wind Chill Advisory...which is in effect until 1 PM MST this afternoon. The Wind Chill Warning has been cancelled. * WIND CHILL...As low as 38 below. * IMPACTS...Dangerous wind chills may quickly produce frostbite on exposed skin. * WINDS...West 5 to 15 mph with gusts up to 25 mph. * TEMPERATURES...2 below to 18 below zero. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember to dress adequately. Be sure to wear layered light weight and wind proof clothing, and wear a hat and mittens for protection from the dangers of frostbite. && $$ MTZ022-023-025>027-081730- /O.CAN.KGGW.WC.Y.0008.000000T0000Z-170208T2000Z/ Garfield-McCone-Dawson-Prairie-Wibaux- 919 AM MST Wed Feb 8 2017 ...WIND CHILL ADVISORY IS CANCELLED... The National Weather Service in GLASGOW has cancelled the Wind Chill Advisory. Wind chill values are rising this morning as temperatures increase with light winds. As a result the wind chill advisory is no longer in effect. $$ MTZ016-017-020-021-024-059-060-062-082000- /O.CON.KGGW.WC.Y.0008.000000T0000Z-170208T2000Z/ Central and Southeast Phillips-Central and Southern Valley- Western Roosevelt-Petroleum-Richland-Northern Phillips- Southwest Phillips-Eastern Roosevelt- Including the cities of Malta, Glasgow, Fort Peck, Hinsdale, Frazer, Wolf Point, Poplar, Winnett, Sidney, Fairview, Whitewater, Zortman, and Culbertson 919 AM MST Wed Feb 8 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM MST THIS AFTERNOON... * WIND CHILL...As low as 32 below. * IMPACTS...Dangerous wind chills may quickly produce frostbite on exposed skin. * WINDS...West 5 to 10 mph. * TEMPERATURES...15 below to 4 above zero. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember to dress adequately. Be sure to wear layered light weight and wind proof clothing, and wear a hat and mittens for protection from the dangers of frostbite. && $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this wind chill warning went out at Feb 8, 2:43 AM MST, 7 minutes earlier.
Area forecast discussion, Feb 8, 2:43 AM MST, 7 minutes before
Area Forecast Discussion National Weather Service GLASGOW MT 243 AM MST Wed Feb 8 2017 .SHORT TERM...for northeast Montana...today through Fri... A shortwave trough on NW flow aloft that brought snow to Southern Montana overnight will move to the southeast this morning. Arctic high pressure will move across Northeast Montana with dry and bitter cold weather. Although wind have been generally light overnight, temperatures over the northeast half of the forecast are in the -10s and -20s at 09z which means any wind at all will create enough wind chill to meet advisory criteria. Along the Canadian border, west winds have been strong enough early this morning to drop wind chills to -40 to -45 which meets warning criteria. Will issue a Wind Chill Warning for Northern Valley, Daniels and Sheridan Counties this morning. Will maintain the advisory over the forecast area this morning. The high moves to the east tonight and an upper ridge moves into Western Montana. This will bring a warm front into Central Montana. That warm front along with the upper ridge moves east across the forecast area during the day on Thursday with significantly warmer temperatures. There may be enough moisture that overruns the front for a chance of mixed precipitation. Rapidly warming temperatures aloft over a cold surface could bring a mix of light snow, sleet, freezing rain and/or light rain. Warm and dry air mass remains over the area Thursday Night and Friday with above normal temperatures. With a surface low over Saskatchewan, west winds may become gusty on Friday, warmer temperatures may crust the snow by this time. Will hold off on mentioning blowing snow. Forrester .LONG TERM...Fri night through Wed... Aside from a quick-passing upper-level disturbance on Saturday, the majority of the extended forecast period looks to be very dry and warm in a mainly high pressure ridge weather pattern over our region - a likely welcome change from the recent cold snap. Models are trying to hint at some very lightly scattered precipitation late Friday night through late Saturday night, but I would be surprised if it results in anything measurable. Chose to keep PoPs below slight chance for now until a stronger signature shows up in the models. BMickelson && .AVIATION... General VFR conditions are expected to prevail across terminals early amid some mid- to low-level ceilings. Clearing is expected from north to south across the region later today. Northwest winds around 10 kts will become west up to 20 kts during the afternoon. Mickelson && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory until 1 PM MST this afternoon for Central and Southeast Phillips...Central and Southern Valley...Dawson... Eastern Roosevelt...Garfield...McCone...Northern Phillips... Petroleum...Prairie...Richland...Southwest Phillips...Western Roosevelt...Wibaux. Wind Chill Warning until 1 PM MST this afternoon for Daniels... Northern Valley...Sheridan. && weather.gov/glasgow
Hazardous weather outlook, Feb 7, 2:26 PM MST, 12 hours 24 minutes before
Hazardous Weather Outlook National Weather Service GLASGOW MT 226 PM MST Tue Feb 7 2017 MTZ016>027-059>062-081200- Central and Southeast Phillips-Central and Southern Valley-Daniels- Sheridan-Western Roosevelt-Petroleum-Garfield-McCone-Richland- Dawson-Prairie-Wibaux-Northern Phillips-Southwest Phillips- Northern Valley-Eastern Roosevelt- 226 PM MST Tue Feb 7 2017 This Hazardous Weather Outlook is for portions of northeast Montana. * Potential Impacts: Bitter Cold Wind Chills and Cold Temperatures. * Timing: Tonight through early Wednesday afternoon and possibly again overnight Wednesday into Thursday morning * Wind: Northwest 10 to 15 mph with gusts up to 20 mph. * Wind Chills: From -20 to -40 below. * Temperatures: 25 below to 5 below zero with some sheltered areas falling to around 30 below zero. * Location: All of NE Montana tonight to early Wednesday afternoon, and Thursday morning for Valley, portions of McCone, Richland, all of Roosevelt, Daniels, and Sheridan counties PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Weather Outlook is issued when hazardous weather could impact the region within the next week. Be sure to stay tuned for future updates as locations, timing, and impacts could change. Begin preparations to mitigate any impacts that could result from the hazardous weather. &&
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 1:25 PM MST | Wind Chill Advisory | GGW | Daniels, Phillips, Richland, Roosevelt, Sheridan, Valley | 21 hr |
| Feb 8, 1:25 PM MST | Winter Weather Advisory | GGW | Daniels, Garfield, McCone, Petroleum, Phillips, Richland and 3 more | 31 hr |
Nearby
Wind Chill Warnings in Montana, 2017Every wind chill warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.